MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII OVAL RESURFACING PAT 32MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. GII OVAL RESURFACING PAT 32MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 71421032
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Joint Laxity (4526)
Date of Event 03/14/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, after a tka was performed on (b)(6) 2019, the patient was brought into surgery due to the patient fell causing the patella to became loose.This adverse event was addressed by revision surgery on (b)(6) 2022, to exchanged the gii oval resurfacing pat 32mm.In addition, dr.Replaced the lgn ps high flex xlpe sz 3-4 9mm, is unknown if there was any fault noticed in the insert.The patient's current health status is unknown.
 
Additional Manufacturer Narrative
H3, h6: the device was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, no relevant clinical information was provided; therefore, a thorough medical investigation could not be rendered nor could the clinical root cause of the reported failure be determined.Based on the information provided, the revision was due to patella loosening because of the patient¿s fall.According to the report, the surgeon exchanged the gii oval resurfacing pat 32mm.In addition, the replaced of the lgn ps high flex xlpe sz 3-4 9mm, however, it is unknown if there was any fault noticed in the insert.Since no further clinical information is available, the impact the patient beyond that which has already been reported cannot be confirmed nor concluded.Should any additional relevant medical information be provided, this case would be re-assessed.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the instructions for use documents for knee systems revealed that loosening has been identified as a possible adverse effect.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Factors and/or some potential probable causes that could contribute to the reported event have been identified as abnormal motion over time, bone degeneration, fit/sizing issue, lack of ingrowth, lifetime of device, and/or traumatic injury.The contribution of the device to the reported event could not be corroborated.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
GII OVAL RESURFACING PAT 32MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key14018412
Report Number1020279-2022-01513
Device Sequence Number6136903
Product Code JWH
UDI-Device Identifier03596010485069
UDI-Public03596010485069
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71421032
Device Catalogue Number71421032
Device Lot Number20EM15216
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2022
Supplement Date Received by Manufacturer05/11/2022
Initial Report FDA Received Date04/05/2022
Supplement Report FDA Received Date05/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LGN PS HIGH FLEX XLPE SZ 3-4 9MM
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown